Distribution of short sums of classical Kloosterman sums of prime powers moduli
[Distribution des sommes courtes des sommes de Kloosterman classiques de module une puissance d’un nombre premier]
Annales Mathématiques Blaise Pascal, Tome 26 (2019) no. 1, pp. 101-117.

Dans [13], l’auteur démontre, sous des hypothèses très générales, que les sommes courtes des fonctions traces -adiques sur des corps finis de centre variable convergent en loi vers une variable aléatoire gaussienne ou un vecteur aléatoire gaussien. Les ingrédients principaux sont le théorème d’équirépartition de P. Deligne, les travaux de N. Katz et les résultats présentés dans [3]. Ceci s’applique en particulier au sommes de Kloosterman Kl 2,𝔽 q de dimension 2 étudiées par N. Katz dans [6] et [7] lorsque le corps 𝔽 q grandit.

Dans cet article, on considère le cas des sommes courtes des sommes de Kloosterman normalisées de module une puissance d’un nombre premier Kl p n , lorsque p tend vers l’infini parmi les nombres premiers et n2 est un entier fixé. Sous des hypothèses très naturelles, on démontre la convergence en loi vers une variable aléatoire gaussienne réelle standard.

In [13], the author proved, under some very general conditions, that short sums of -adic trace functions over finite fields of varying center converges in law to a Gaussian random variable or vector. The main inputs are P. Deligne’s equidistribution theorem, N. Katz’ works and the results surveyed in [3]. In particular, this applies to 2-dimensional Kloosterman sums Kl 2,𝔽 q studied by N. Katz in [6] and in [7] when the field 𝔽 q gets large.

This article considers the case of short sums of normalized classical Kloosterman sums of prime powers moduli Kl p n , as p tends to infinity among the prime numbers and n2 is a fixed integer. A convergence in law towards a real-valued standard Gaussian random variable is proved under some very natural conditions.

Publié le : 2020-01-21
DOI : https://doi.org/10.5802/ambp.385
Classification : 11T23,  11L05
Mots clés: Kloosterman sums, moments
@article{AMBP_2019__26_1_101_0,
     author = {Guillaume Ricotta},
     title = {Distribution of short sums of classical Kloosterman sums of prime powers moduli},
     journal = {Annales Math\'ematiques Blaise Pascal},
     publisher = {Universit\'e Clermont Auvergne, Laboratoire de math\'ematiques Blaise Pascal},
     volume = {26},
     number = {1},
     year = {2019},
     pages = {101-117},
     doi = {10.5802/ambp.385},
     language = {en},
     url = {ambp.centre-mersenne.org/item/AMBP_2019__26_1_101_0/}
}
Ricotta, Guillaume. Distribution of short sums of classical Kloosterman sums of prime powers moduli. Annales Mathématiques Blaise Pascal, Tome 26 (2019) no. 1, pp. 101-117. doi : 10.5802/ambp.385. https://ambp.centre-mersenne.org/item/AMBP_2019__26_1_101_0/

[1] Rabi N. Bhattacharya; R. Ranga Rao Normal approximation and asymptotic expansions, Robert E. Krieger Publishing Co., 1986, xiv+291 pages (Reprint of the 1976 original) | MR 855460 | Zbl 0657.41001

[2] Harold Davenport; Pál Erdös The distribution of quadratic and higher residues, Publ. Math., Tome 2 (1952), pp. 252-265 | MR 0055368 | Zbl 0050.04302

[3] Étienne Fouvry; Emmanuel Kowalski; Philippe Michel A study in sums of products, Philos. Trans. A, R. Soc. Lond., Tome 373 (2015) no. 2040, 20140309, 26 pages | Article | MR 3338119 | Zbl 1397.11128

[4] Allan Gut Probability: a graduate course, Springer Texts in Statistics, Springer, 2005, xxiv+603 pages | MR 2125120 | Zbl 1076.60001

[5] Henryk Iwaniec; Emmanuel Kowalski Analytic number theory, Colloquium Publications, Tome 53, American Mathematical Society, 2004, xii+615 pages | MR MR2061214 | Zbl 1059.11001

[6] Nicholas M. Katz Gauss sums, Kloosterman sums, and monodromy groups, Annals of Mathematics Studies, Tome 116, Princeton University Press, 1988, x+246 pages | Article | MR 955052 | Zbl 0675.14004

[7] Nicholas M. Katz Exponential sums and differential equations, Annals of Mathematics Studies, Tome 124, Princeton University Press, 1990, xii+430 pages | Article | MR 1081536 | Zbl 0731.14008

[8] Emmanuel Kowalski Arithmetic randonnée. An introduction to probabilistic number theory (2016) (https://people.math.ethz.ch/~kowalski/probabilistic-number-theory.pdf)

[9] Youness Lamzouri The distribution of short character sums, Math. Proc. Camb. Philos. Soc., Tome 155 (2013) no. 2, pp. 207-218 | Article | MR 3091515 | Zbl 1325.11082

[10] Youness Lamzouri Prime number races with three or more competitors, Math. Ann., Tome 356 (2013) no. 3, pp. 1117-1162 | Article | MR 3063909 | Zbl 1286.11144

[11] Kit-Ho Mak; Alexandru Zaharescu The distribution of values of short hybrid exponential sums on curves over finite fields, Math. Res. Lett., Tome 18 (2011) no. 1, pp. 155-174 | Article | MR 2756007 | Zbl 1331.11110

[12] Philippe Michel Minorations de sommes d’exponentielles, Duke Math. J., Tome 95 (1998) no. 2, pp. 227-240 | Article | MR 1652005 | Zbl 0958.11056

[13] Corentin Perret-Gentil Gaussian distribution of short sums of trace functions over finite fields, Math. Proc. Camb. Philos. Soc., Tome 163 (2017) no. 3, pp. 385-422 | Article | MR 3708517 | Zbl 1405.11102

[14] Guillaume Ricotta; Emmanuel Royer Kloosterman paths of prime powers moduli, Comment. Math. Helv., Tome 93 (2018) no. 3, pp. 493-532 | Article | MR 3854900 | Zbl 06966821

[15] Guillaume Ricotta; Emmanuel Royer; Igor Shparlinski Kloosterman paths of prime powers moduli, II (https://arxiv.org/abs/1810.01150, to appear in Bull. Soc. Math. Fr.)